Journal of Symbolic Logic

Minimal complements for degrees below 0'

Andrew Lewis

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


It is shown that for every (Turing) degree 0 <a <0' there is a minimal degree m <0' such that a∨ m=0' (and therefore a∧ m=0).

Article information

J. Symbolic Logic Volume 69, Issue 4 (2004), 937-966.

First available in Project Euclid: 2 December 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Lewis, Andrew. Minimal complements for degrees below 0'. J. Symbolic Logic 69 (2004), no. 4, 937--966. doi:10.2178/jsl/1102022208.

Export citation


  • C. T. Chong Generic sets and minimal $\alpha$-degrees, Transactions of the American Mathematical Society, vol. 254 (1979), pp. 157--169.
  • S. B. Cooper Minimal degrees and the jump operator, Journal of Symbolic Logic, vol. 38 (1973), pp. 249--271.
  • S. B. Cooper, A. E. M. Lewis, and Yue Yang Properly $\Sigma_2$ minimal degrees and $0''$ complementation, to appear.
  • R. L. Epstein Minimal degrees of unsolvability and the full approximation construction, Memoirs of the American Mathematical Society, vol. 163,1975.
  • M. Fukuyama A remark on minimal degrees, Science Reports of Tokyo Daig., vol. 9 (1968), pp. 255--256.
  • C. G. Jockusch and D. Posner Double-jumps of minimal degrees, Journal of Symbolic Logic, vol. 43 (1978), pp. 715--724.
  • A. E. M. Lewis Finite cupping sets, to appear in series Applied Mathematics Letters.
  • A. Li and X. Yi Cupping the recursively enumerable degrees by d-r. e. degrees, Proceedings of the London Mathematical Society, vol. 78 (1999), pp. 1--21.
  • P. G. Odifreddi Classical recursion theory, vol. 2, Elsevier,1999.
  • D. Posner High degrees, Ph.,D. Thesis, University of California, Berkeley,1977.
  • D. Posner and R. W. Robinson Degrees joining to $0'$, Journal of Symbolic Logic, vol. 46 (1981), pp. 714--722.
  • G. E. Sacks Degrees of unsolvability, 2nd ed., Princeton University Press,1963.
  • D. Seetapun and T. A. Slaman Minimal complements, unpublished,1992.
  • J. R. Shoenfield A theorem on minimal degrees, Journal of Symbolic Logic, vol. 31 (1966), pp. 539--544.
  • T. A. Slaman and J. Steel Complementation in the Turing degrees, Journal of Symbolic Logic, vol. 54 (1989), pp. 160--176.
  • R. I. Soare Recursively enumerable sets and degrees, Springer-Verlag, New York,1987.
  • C. Spector On degrees of recursive unsolvability, Annals of Mathematics, vol. 64 (1956), pp. 581--592.
  • C. E. M. Yates Recursively enumerable degrees and the degrees less than $0'$, Models and recursion theory (Crossley et al., editors), North Holland,1967, pp. 264--271.